MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-20
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was admitted with heavy thrombus related to a st elevation myocardial infarction (stemi).The procedure was to treat a lesion in the right coronary artery (rca) without calcification or tortuosity.The 4.5x20mm nc trek neo balloon dilatation catheter (bdc) was prepared per instructions for use (ifu) and advanced over the guide wire.The bdc was inflated between nominal to rated burst pressure (rbp).There was no difficulty noted during inflation or deflation, and the balloon was fully deflated.However, when the bdc was removed, it was noted to be stuck on the guide wire and both devices were removed as a single unit.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device; however, the reported separation appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the patient was admitted with heavy thrombus related to the st elevation myocardial infarction (stemi) and the procedure was to treat a lesion in the right coronary artery (rca) without calcification or tortuosity.The 4.5x20mm nc trek neo balloon dilatation catheter (bdc) was prepared per instructions for use (ifu) and advanced over the guide wire.The bdc was inflated between nominal to rated burst pressure (rbp).There was no difficulty noted during inflation or deflation, and the balloon was fully deflated.However, when the bdc was removed, it was noted to be stuck on the guide wire and both devices were removed as a single unit.There was no adverse patient effect and there was no clinically significant delay in the procedure.Returned device analysis identified that the outer member was separated.The account confirmed the separation which reportedly occurred when the bdc was attempted to be removed from the guide wire.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17035061
Report Number2024168-2023-05703
Device Sequence Number17745634
Product Code LOX
UDI-Device Identifier08717648152122
UDI-Public08717648152122
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1012454-20
Device Catalogue Number1012454-20
Device Lot Number10204G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SION BLUE GUIDE WIRE
Patient SexUnknown